Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 79, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 7, 2019, 4:27 PM MDT for Converse County, Niobrara County, Wyoming. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2019, 4:27 PM MDT (22:27 UTC)
- Expired
- Jun 7, 2019, 5:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Converse County, WY, Niobrara County, WY
The radar
The Rapid City radar (KUDX), 201 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2420 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055
WUUS55 KCYS 072227
SVRCYS
WYC009-027-072315-
/O.NEW.KCYS.SV.W.0079.190607T2227Z-190607T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
427 PM MDT Fri Jun 7 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Northwestern Niobrara County in east central Wyoming...
East central Converse County in east central Wyoming...
* Until 515 PM MDT.
* At 427 PM MDT, a severe thunderstorm was located near Manning
Ranch, or 26 miles northeast of Douglas, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Manning Ranch and Lance Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4287 10494 4296 10513 4345 10492 4331 10444
TIME...MOT...LOC 2227Z 210DEG 33KT 4299 10497
HAIL...1.00IN
WIND...60MPH
$$
Brothers3 follow-up statements
398
WWUS55 KCYS 072252
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
452 PM MDT Fri Jun 7 2019
WYC009-072300-
/O.CAN.KCYS.SV.W.0079.000000T0000Z-190607T2315Z/
Converse WY-
452 PM MDT Fri Jun 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CONVERSE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
Converse County. Therefore, the warning has been cancelled.
LAT...LON 4303 10476 4305 10489 4343 10485 4331 10444
TIME...MOT...LOC 2250Z 210DEG 33KT 4318 10482
$$
WYC027-072315-
/O.CON.KCYS.SV.W.0079.000000T0000Z-190607T2315Z/
Niobrara WY-
452 PM MDT Fri Jun 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN NIOBRARA COUNTY...
At 450 PM MDT, a severe thunderstorm was located 13 miles north of
Manning Ranch, or 34 miles northwest of Lusk, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lance Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4303 10476 4305 10489 4343 10485 4331 10444
TIME...MOT...LOC 2250Z 210DEG 33KT 4318 10482
HAIL...1.00IN
WIND...60MPH
$$
Brothers580
WWUS55 KCYS 072302
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
502 PM MDT Fri Jun 7 2019
WYC027-072315-
/O.CON.KCYS.SV.W.0079.000000T0000Z-190607T2315Z/
Niobrara WY-
502 PM MDT Fri Jun 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN NIOBRARA COUNTY...
At 501 PM MDT, a severe thunderstorm was located 14 miles southeast
of Dull Center, or 38 miles northwest of Lusk, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Niobrara County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4315 10467 4317 10479 4341 10478 4339 10471
4332 10448
TIME...MOT...LOC 2301Z 210DEG 33KT 4327 10475
HAIL...1.00IN
WIND...60MPH
$$
Brothers991
WWUS55 KCYS 072312
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
512 PM MDT Fri Jun 7 2019
WYC027-072320-
/O.EXP.KCYS.SV.W.0079.000000T0000Z-190607T2315Z/
Niobrara WY-
512 PM MDT Fri Jun 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NIOBRARA COUNTY
WILL EXPIRE AT 515 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4315 10467 4317 10479 4341 10478 4339 10471
4332 10448
TIME...MOT...LOC 2310Z 210DEG 33KT 4330 10472
$$
BrothersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:03 PM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 7, 2:03 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 203 PM MDT Fri Jun 7 2019 .SHORT TERM...(This evening through Saturday) Issued at 202 PM MDT Fri Jun 7 2019 Widely scattered showers and tstms over mainly se Wy currently with a couple stronger storms noted. Decent instabilities generally of 1000-1500 J/kg will maintain these but shear rather low so storm expected to be pulsey in nature. Activity will diminish this evening as a weak impulse lifts northeast of the area and instability wanes. Pretty good cold front will pass across the CWA later tonight into Saturday morning. Some post-frontal showers and maybe a few storms possible saturday afternoon and evening but better instability looks to be shunted to the south across Colorado. Main upper trough axis passes across early Sunday with a cool surface high settling over the area. Pretty chilly temperatures expected Sunday morning especially over the western valleys. .LONG TERM...(Saturday night through Friday) Issued at 202 PM MDT Fri Jun 7 2019 Monday...Looks dry with limited low and mid level moisture and lift. Decent warming trend begins based on 700 mb temperatures near 5 Celsius. Tuesday...With slightly better low and mid level moisture, we should see a slight increase in afternoon and evening shower and thunderstorm coverage, mainly east of Interstate 25. Wednesday...More ridging aloft will likely produce a dry day with the lack of lift. Thursday...Temperatures continue to rise as a ridge aloft moves overhead with 700 mb temperatures near 13 Celsius. Enough low and mid level moisture for a chance of afternoon and evening showers and thunderstorms, mainly from Laramie to Wheatland to Cheyenne. Friday...With troughiness aloft and enough low and mid level moisture, expect a general increase in afternoon and evening shower and thunderstorm coverage. Slow warming trend continues based on 700 mb temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1152 AM MDT Fri Jun 7 2019 Wyoming TAFS...VFR at Rawlins and Laramie with wind gusts to 38 knots until 01Z, and to 25 knots after 15Z Saturday. VFR at Cheyenne with a chance of thunderstorms from 20Z to 01Z. Wind gusts to 25 knots until 01Z. Nebraska TAFS...VFR, with a chance of thunderstorms from 21Z to 02Z producing localized MVFR. Wind gusts to 33 knots until 01Z. && .FIRE WEATHER... Issued at 202 PM MDT Fri Jun 7 2019 Fire weather concerns will remain low into early next week. Cold front will move across the area later tonight into Saturday morning bringing much cooler temperatures. Scattered showers and storms into this evening mainly over the plains then mostly showers expected later Saturday into Saturday evening. Mild temperatures expected for early next week with little rain. && .HYDROLOGY... Issued at 249 AM MDT Fri Jun 7 2019 Rivers and streams west of the Laramie Range will slowly rise over the next 24-48 hours, but all forecast points are expected to stay below flood stage. Much cooler temperatures this weekend will lead to slower mountain snow melt and ease near-term flooding concerns. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...RE HYDROLOGY...CLH
Hazardous weather outlook, Jun 7, 5:36 AM MDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 536 AM MDT Fri Jun 7 2019 WYZ116-117-081145- South Laramie Range-South Laramie Range Foothills- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across southeast Wyoming on Saturday. Rain may mix with snow by early Sunday morning as much colder air moves into the area. No accumulations are expected. Areas of frost are possible over the south Laramie Range and adjacent foothills on Sunday morning. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. NEZ054-055-WYZ118-119-081145- Kimball-Cheyenne-Central Laramie County-East Laramie County- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming and the western Nebraska Panhandle this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are expected again on Saturday. The best chance for severe storms will be along and south of the Interstate 80 corridor between Cheyenne and Sidney. Rain may briefly mix with snow at elevations as low as 6000 feet early on Sunday morning. No impacts are expected. Patchy frost is also possible early on Sunday morning in the Cheyenne area. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. NEZ002-003-019>021-095-096-WYZ101-102-107-108-081145- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-North Sioux- South Sioux-Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming and the western Nebraska Panhandle this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across the region on Saturday. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. WYZ103-106-081145- North Laramie Range- Central Laramie Range and Southwest Platte County- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few strong to locally severe thunderstorms are possible across southeast Wyoming this afternoon and evening. Hail and gusty winds will be the primary hazards. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across southeast Wyoming on Saturday. Rain may mix with snow by early Sunday morning as much colder air moves into the area. No accumulations are expected. Areas of frost are possible over the Laramie Range on Sunday morning. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. WYZ104-105-109>115-081145- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 536 AM MDT Fri Jun 7 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated to widely scattered thunderstorms are possible west of the Laramie Range today. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will remain a possibility across southeast Wyoming on Saturday. Areas of frost are possible along and west of the Laramie Range on Sunday morning. .Spotter information statement... Spotter activation is not anticipated. However, spotters are encouraged to report significant weather to the national weather service in Cheyenne. CLH
In the hours before
Special weather statement, Jun 7, 4:06 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
406 PM MDT Fri Jun 7 2019
WYZ102-072230-
Niobrara County WY-
406 PM MDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 430 PM MDT...
At 406 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mule Creek Junction, or 24 miles west of Edgemont, moving northeast
at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Niobrara County.
LAT...LON 4344 10406 4334 10426 4342 10442 4351 10433
4350 10406
TIME...MOT...LOC 2206Z 225DEG 26KT 4342 10429
RubinLocal storm report, Jun 7, 4:11 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 6 NNE MINATARE 41.90N 103.46W
06/07/2019 M1.25 INCH SCOTTS BLUFF NE BROADCAST MEDIA
HAIL FALLING FOR A FEW MINUTES.
&&
MBLocal storm report, Jun 7, 4:12 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 1 NW CHEYENNE 41.15N 104.80W
06/07/2019 E0.70 INCH LARAMIE WY OFFICIAL NWS OBS
&&
WMLocal storm report, Jun 7, 4:17 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 1 NW CHEYENNE 41.15N 104.80W
06/07/2019 M0.70 INCH LARAMIE WY OFFICIAL NWS OBS
&&
WMSpecial weather statement, Jun 7, 4:17 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Cheyenne WY 417 PM MDT Fri Jun 7 2019 WYZ117>119-072300- Central Laramie County WY-South Laramie Range Foothills WY- East Laramie County WY- 417 PM MDT Fri Jun 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 500 PM MDT... At 417 PM MDT, Doppler radar was tracking a strong thunderstorm over Cheyenne, moving north at 20 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Ranchettes around 420 PM MDT. North Cheyenne around 425 PM MDT. Whitaker around 500 PM MDT. This includes Interstate 25 in Wyoming between mile markers 12 and 35. LAT...LON 4114 10469 4115 10487 4149 10494 4147 10442 TIME...MOT...LOC 2217Z 195DEG 17KT 4118 10480 Rubin
Local storm report, Jun 7, 4:24 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT FRI JUN 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL CHEYENNE 41.15N 104.79W
06/07/2019 M0.50 INCH LARAMIE WY AMATEUR RADIO
HAIL THE SIZE OF PEA TO 1/2 INCH IN DOWNTOWN CHEYENNE.
&&
WILLSThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:16 PM MDT | Special Weather Statement | CYS | Goshen | 44 min |
| Jun 7, 1:29 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Jun 7, 2:10 PM MDT | Special Weather Statement | CYS | Goshen | 50 min |
| Jun 7, 2:34 PM MDT | Special Weather Statement | CYS | Goshen | 41 min |
| Jun 7, 2:37 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 38 min |
| Jun 7, 2:40 PM MDT | Special Weather Statement | CYS | Goshen | 50 min |
| Jun 7, 3:12 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Jun 7, 3:36 PM MDT | Special Weather Statement | CYS | Niobrara | 39 min |
| Jun 7, 3:38 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| Jun 7, 4:06 PM MDT | Special Weather Statement | CYS | Niobrara | 24 min |
| Jun 7, 4:17 PM MDT | Special Weather Statement | CYS | Laramie | 43 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.